Alert archive / Maine / Small Craft Advisories in 2016

Small Craft Advisory 112, NWS Gray, ME

December 26, 2016

NWS Gray, ME issued this small craft advisory at Dec 26, 2016, 3:34 AM EST. It took effect at Dec 26, 2016, 5:00 PM EST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2016, 3:34 AM EST (08:34 UTC)
In effect from
Dec 26, 2016, 5:00 PM EST
Expired
Dec 28, 2016, 3:44 AM EST
In force
35 hr
Issued by
NWS Gray, ME

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 9:27 PM EST, 6 hours 7 minutes earlier.

Area forecast discussion, Dec 25, 9:27 PM EST, 6 hours 7 minutes before
Area Forecast Discussion
National Weather Service Gray ME
927 PM EST Sun Dec 25 2016

.SYNOPSIS...
High pressure and dry air will crest across the region tonight.
The clear skies and diminishing winds will result in chilly
overnight temperatures. The high will retreat offshore on Monday
with clouds increasing by afternoon ahead of our next weather
maker. Low pressure will track to our north late Monday and
Monday night with the associated warm and cold fronts bringing a
light wintry mix to the area. A more substantial storm system may
bring a wintry mix to the region late in the work week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
930 PM UPDATE...Just a few minor adjustments to temperatures and
winds overnight based on latest trends in observational data.
Clear skies continue along with gradually diminishing winds.

6 PM UPDATE...Little change to the going forecast. Crystal clear
skies will continue this evening with diminishing winds.

Previously...

At 19z...a 1046 millibar was centered along the Quebec-Ontario
border. GOES imagery showed clear skies across the forecast area
under the building high. Winds will drop off tonight as the
surface high builds overhead. The clear skies and snowpack will
allow temperatures to tumble with subzero readings across the
mountains with single numbers and lower teens elsewhere.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
A sunny but chilly start to Monday with the surface high overhead.
It'll quickly slide offshore with clouds arriving by afternoon in
developing warm air advection pattern ahead of our next disturbance.
We'll see a light wintry mix break out by evening. The light QPF
and slowly climbing surface temperatures should curtail the freezing
precipitation potential over southeast New Hampshire and along the
immediate Maine coast. Although...we may see a brief period of wet
snow or sleet there. Elsewhere...we'll see a light wintry mix
develop towards dusk. Winter Weather Advisories have been posted
for all but extreme southeast New Hampshire as well as the
immediate Maine coast for that reason. The light wintry mix will
gradually transition to rain in all but mountain sections before
tapering off early Tuesday.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Short wave and associated frontal system will be just to the
west Tuesday morning with high pressure having already moved
offshore. Robust LLJ ushers in 850mb temperatures well above zero
for most of the state by 6-12Z in association with a warm front.
Thermal profiles support rain showers over the southern and
central sections with snow mixing in with rain over the
foothills. Mixed precipitation will have changed to snow and will
be in the process of retreating quickly to the NE. Additional
light snow/rain shower activity is possible for the Whites and
the western ME mountains through the day and evening.

High temperatures should reach the upper 30s far north to lower
50s south and west earlier in the day- maybe around noon- before
they begin to fall steadily for the rest of the day.

Wednesday will be dry with temperatures a good 10-15 degrees F
cooler than they were Tuesday. Wednesday night will be several
degrees cooler than the previous night with lighter winds and
some additional light CAA.

A quick but significant and possibly messy system is then set to
affect the region Thursday and Friday. Ensemble members are in
good agreement generally through very early Thursday...but
then differences in the placement and evolution of New England
coastal low pressure develops. The parent surface low ejects from
the northern Great Lakes Thursday with most members of the ENS
and GEFS developing a surface low somewhere in the Gulf of Maine.
The latest deterministic Euro has the 500mb trough digging and
more negatively tilted- resulting in a much deeper system (981mb)-
by Thursday night as opposed to the GFS (994mb). Will continue
to watch this resolve but for now am comfortable with likely PoPs
and a mostly rain or snow configuration at the moment.

Above normal temperatures are expected Thursday and Friday
with readings dropping off Friday night into Saturday. Another
fast moving system will bring precipitation to northern New
England for the weekend.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
Short Term /through Monday night/...VFR. MVFR developing from
west to east late Monday afternoon lowering to IFR in mixed
precipitation Monday night. MHT PSM will quickly go over to rain
with the remainder of the TAF sites experiencing several hours of
sleet and freezing rain.

Long Term...MVFR or lower conditions Tuesday improving to VFR by
mid morning. Additional MVFR ceilings in -SHSN for HIE through
Tuesday night. VFR Wednesday. Deteriorating conditions Thursday
as coastal low pressure develops and brings a rain/snow mix to the
area. Lingering -SHSN for mountain terminals Friday morning while
others improve to VFR.

&&

.MARINE...
Short Term /Through Monday night/...Lingering Small craft tonight.
Then a break before winds increase again late Monday with a period
of Gales possible Monday night outside the bays.

Long Term...Gusty WSW winds Tuesday as well as building seas will
require a SCA through Tuesday night. Gales are possible for
Thursday as strong coastal low pressure develops.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory from 5 PM Monday to 7 AM EST Tuesday
     for MEZ007>009-012>014-019>022.
     Winter Weather Advisory from 6 PM Monday to 1 AM EST Tuesday
     for MEZ018.
NH...Winter Weather Advisory from 5 PM Monday to 7 AM EST Tuesday
     for NHZ001>004.
     Winter Weather Advisory from 6 PM Monday to 1 AM EST Tuesday
     for NHZ005>009-011-015.
MARINE...Gale Watch from Monday evening through Tuesday morning for
     ANZ150-152-154.
     Small Craft Advisory until 4 AM EST Monday for ANZ150-152-154.

&&

NEAR TERM UPDATE...Ekster
Hazardous weather outlook, Dec 26, 3:28 AM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
328 AM EST MON DEC 26 2016

MEZ023-024-NHZ007>015-270830-
COASTAL YORK-COASTAL CUMBERLAND-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH-
328 AM EST MON DEC 26 2016

...FREEZING RAIN ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM
EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MAINE...NEW
HAMPSHIRE...CENTRAL NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER LOW PRESSURE SYSTEM...POTENTIALLY MORE SIGNIFICANT...MAY
AFFECT THE REGION WITH WINTRY WEATHER THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ025>028-270830-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
328 AM EST MON DEC 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

MAINLY RAIN WILL FALL ALONG THE IMMEDIATE SHORELINE IN THE MIDCOAST
REGION. HOWEVER, COASTAL REGIONS JUST INLAND FROM THE COAST STILL
HAVE THE POTENTIAL FOR SOME FREEZING RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER LOW PRESSURE SYSTEM...POTENTIALLY MORE SIGNIFICANT...MAY
AFFECT THE REGION WITH WINTRY WEATHER THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ007>009-012>014-018>022-NHZ001>006-270830-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-
328 AM EST MON DEC 26 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL
MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE AND
NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY EARLY.

ANOTHER LOW PRESSURE SYSTEM...POTENTIALLY MORE SIGNIFICANT...MAY
AFFECT THE REGION WITH WINTRY WEATHER THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ151-153-270830-
PENOBSCOT BAY-CASCO BAY-
328 AM EST MON DEC 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150-152-154-270830-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
328 AM EST MON DEC 26 2016

...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 3:34 AM ESTGale WarningGYX36 hr
Dec 26, 3:42 AM ESTFreezing Rain AdvisoryGYXAndroscoggin, Cumberland, Franklin, Oxford, York24 hr

Nearby

Small Craft Advisories in Maine, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.